The scattering of an H‐polarized plane wave from an axially slotted infinite cylinder: A dual series approach

William A. Johnson, Richard W. Ziolkowski

Research output: Contribution to journalArticle

64 Scopus citations

Abstract

The azimuthal current induced by an H‐polarized plane wave with an arbitrary angle of incidence on an infinite cylinder with an infinite axial slot is considered. A system of dual series equations is derived from the modal expansions of the tangential field components by enforcing the electromagnetic boundary conditions. This dual series system is then solved for the modal coefficients with techniques borrowed from the Riemann‐Hilbert problem of complex variable theory. The resulting infinite system of linear equations for the modal coefficients can be handled in an efficient manner. A comparison of the generalized dual series solution with a purely numerical method of moments solution based upon vector and scalar potentials is made. In contrast to this method of moments solution, it explicitly contains the behavior of the solution near the aperture rim and can generate the current values in a shadow region for small to large ratios of cylinder radius to wavelength without additional special considerations. This paper is not subject to U.S. copyright. Published in 1984 by the American Geophysical Union.

Original languageEnglish (US)
Pages (from-to)275-291
Number of pages17
JournalRadio Science
Volume19
Issue number1
DOIs
StatePublished - Jan 1 1984

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Earth and Planetary Sciences(all)
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'The scattering of an H‐polarized plane wave from an axially slotted infinite cylinder: A dual series approach'. Together they form a unique fingerprint.

  • Cite this